Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 199, NWS Jackson, MS

June 13, 2015Covington County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2015, 1:18 PM CDT for Covington County, Jones County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2015, 1:18 PM CDT (18:18 UTC)
Expired
Jun 13, 2015, 2:00 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:30 PM CDTTSTM WND DMGCollins, MSDOWNED TREES AND POWER LINES SCATTERED THROGHOUT COVINGTON COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WUUS54 KJAN 131818
SVRJAN
MSC031-067-131900-
/O.NEW.KJAN.SV.W.0199.150613T1818Z-150613T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  SOUTHWESTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 200 PM CDT

* AT 117 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANFORD...OR
  11 MILES NORTH OF WEST HATTIESBURG...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLLINS...SANFORD...MOSELLE AND SEMINARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3144 8957 3168 8960 3172 8929 3144 8925
      3143 8948
TIME...MOT...LOC 1817Z 170DEG 22KT 3148 8942 

HAIL...1.00IN
WIND...60MPH
 
$$

AEG
2 follow-up statements
484 
WWUS54 KJAN 131832
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT SAT JUN 13 2015

MSC031-067-131900-
/O.CON.KJAN.SV.W.0199.000000T0000Z-150613T1900Z/
COVINGTON MS-JONES MS-
132 PM CDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN COVINGTON AND SOUTHWESTERN JONES COUNTIES...

AT 131 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED 7 
MILES EAST AND SOUTHEAST OF COLLINS... MOVING NORTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLLINS...SANFORD AND SEMINARY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3150 8953 3168 8960 3172 8929 3150 8928
      3148 8947
TIME...MOT...LOC 1831Z 140DEG 22KT 3162 8943 

HAIL...0.88IN
WIND...60MPH
 
$$

AEG
066 
WWUS54 KJAN 131856
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT JUN 13 2015

MSC031-067-131906-
/O.EXP.KJAN.SV.W.0199.000000T0000Z-150613T1900Z/
COVINGTON MS-JONES MS-
156 PM CDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
SOUTHWESTERN JONES COUNTIES WILL EXPIRE AT 200 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3150 8953 3168 8960 3172 8929 3150 8928
      3148 8947
TIME...MOT...LOC 1854Z 170DEG 22KT 3162 8943 

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:40 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 10:40 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT SAT JUN 13 2015

.UPDATE... POPS WERE UPPED 5 TO 15 PERCENTAGE POINTS IN MOST AREAS
THROUGH THE REMAINDER OF THE DAY AFTER HAVING A LOOK AT MORNING
OBSERVATIONS/MODELS AND TRENDS. 12Z RAOBS SHOW LOTS OF FLOW AND
INLAND GULF MOISTURE TRANSPORT ON THE BACKS OF SSE LOW LEVEL WIND
VECTORS ALTHOUGH THERE ARE POCKETS OF RELATIVE DRYNESS ALOFT WHICH
MAY INHIBIT CONVECTIVE DEVELOPMENT AT TIMES AND IN SPOTS. THE BRUNT
OF MOISTURE TRANSPORT AND CONVERGENCE IS CURRENTLY FOCUSED AT A LINE
OF LOCALLY HEAVY RAIN AND STORMS ADVANCING SLOWLY NNE FROM
CENTRAL/NORTH CENTRAL LA TOWARD SE AR AND NE LA. THERE IS SOME
UNCERTAINTY HOW THIS ACTIVITY WILL EVOLVE INTO THE EARLY AFTERNOON
AS THE HRRR IS HESITANT TO KEEP IT AS A PERSISTENT FEATURE.
HOWEVER...THIS BAND WILL HAVE TO BE WATCHED CLOSELY AS IT COULD
PRESENT HEAVY RAIN ISSUES FOR PORTIONS OF THE DELTA IF IT HOLDS
TOGETHER AND STALLS. AT THIS POINT THIS LATTER RISK IS RATHER
CONDITIONAL SO WE WILL CONTINUE TO KEEP THE HWO CLEAR.

OTHERWISE...MAIN REASONING FOR POP RAISING TODAY WAS BECAUSE BANDS
OF SHOWERS AND STORMS THAT DO DEVELOP SHOULD EXHIBIT LOTS OF SOUTH
TO NORTH MOVEMENT AND WILL WET A LOT OF GROUND. IT MUST ALSO BE
UNDERSTOOD THAT SOME LOCATIONS COULD GET SEVERAL SHOWERS BUT
RELATIVELY LIMITED RAINFALL OWING TO THIS SAME ASPECT. BUT THOSE
LOCATIONS THAT DO GET SOLID STORMS WILL ALSO GET AT LEAST BRIEFLY
GUSTY WINDS DUE PURELY TO MOMENTUM TRANSFER. CONSIDERING TAME LAPSE
RATES ALOFT THESE CONVECTIVE GUSTS SHOULD ONLY BE A CONSIDERABLE
WORRY IF SURFACE INSTABILITY BUILDS MORE THAN IS ANTICIPATED. /BB/

&&

.AVIATION...AFTER STARTING OFF THE MORNING WITH FAIRLY WIDESPREAD
IFR CONDITIONS DUE TO STRATUS...START OF DAYTIME MIXING HAS ALLOWED
CONDITIONS TO IMPROVE TO MVFR OR VFR MOST LOCATIONS. MAIN FOCUS FOR
THIS AFTERNOON WILL BE POTENTIAL FOR GUSTY TSRA WITH PERIODS OF
MVFR/IFR CIGS POSSIBLE DUE TO VERY HIGH MOISTURE LEVELS. HRRR RUNS
IMPLY FAIRLY WIDESPREAD COVERAGE OF TSRA THIS AFTERNOON AS
MODERATELY STRONG LOW LEVEL FLOW ALLOWS STORMS TO PROPAGATE AND HAVE
FAIRLY HIGH COVERAGE. HENCE HAVE AT LEAST TEMPO TSRA MOST SITES AND
WILL AMD AS NEEDED TO SHOW CATEGORICAL IMPACTS BASED ON RADAR
TRENDS. EXPECT REPEAT OF WIDESPREAD IFR CONDITIONS LATER TONIGHT DUE
TO STRATUS WITH FAIRLY SIMILAR SETUP TO WHAT WAS OBSERVED THIS
MORNING.   /AEG/

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT SAT JUN 13 2015/

UPDATE...

HAVE UPDATED MORNING FORECAST TO INCLUDE FOG OVER SOUTH/EAST CENTRAL
MS BASED ON RECENT OBS TRENDS. FOG SHOULD NOT PERSIST FOR LONG AFTER
SUNRISE GIVEN BOUNDARY LAYER FLOW/MIXING EXPECTED. /EC/

PREV DISCUSSION... /ISSUED 425 AM CDT SAT JUN 13 2015/

DISCUSSION...

TODAY THROUGH SUNDAY NIGHT...

DEEP SOUTHERLY FLOW BETWEEN A TROUGH OVER THE WESTERN HALF OF THE
GULF OF MEXICO AND A SUBTROPICAL HIGH CENTERED OVER THE SOUTH
ATLANTIC STATES CONTINUES TO FORCE A VERY MOIST AIRMASS
(PRECIPITABLE WATER ~ 1.8 TO 2.2 INCHES) NORTHWARD INTO THE
ARKLAMISS REGION. WITH DAYTIME HEATING AND SUBSTANTIAL LOW/MID LEVEL
SOUTHERLY FLOW HELPING TO ORGANIZE SHOWERS/TSTMS ALONG OUTFLOW
BOUNDARIES...CONVECTIVE PRECIPITATION COVERAGE SHOULD BE CONSIDERABLE
AGAIN TODAY...BUT THERE MAY BE A WESTWARD SHIFT TO THE ACTIVITY TODAY
AS THE RIDGE BEGINS TO EXPAND WESTWARD AND EXERT MORE INFLUENCE INTO
EASTERN MS. TODAY'S FORECAST POPS REFLECT THIS THINKING AND FOLLOW
THE MULTITUDE OF NEAR TERM GUIDANCE INCLUDING THE SPC SSEO AND OTHER
HIGH-RES WRF GUIDANCE. POPS WILL LIKELY NEED TO BE UPDATED AND
INCREASED IN SOME AREAS DEPENDING ON CONVECTIVE TRENDS LATER THIS
MORNING.

LAPSE RATES WILL BE A HAIR STEEPER TODAY THAN YESTERDAY...BUT STILL
EXPECT VERTICAL TOTALS TO BE LESS THAN 26 FOR MOST PART WITH 0-3 KM
LAPSE RATES NOT MUCH GREATER THAN 7.5 TO 8 DEG C/KM. A FEW STRONG
WIND GUSTS AND PERHAPS A COUPLE OF SEVERE WIND REPORTS WILL BE
POSSIBLE...ESPECIALLY WHERE CONVECTION IS MORE DELAYED ALLOWING FOR
GREATER DESTABILIZATION...WHICH COULD END UP BEING IN NORTHERN/
EASTERN PORTIONS OF THE AREA GIVEN THAT INITIAL DEVELOPMENT SHOULD BE
ALONG/SOUTH OF THE HWY 84 CORRIDOR. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AS WELL BUT...IN SIMILAR FASHION TO YESTERDAY...STORM
MOTIONS ARE EXPECTED TO BE RELATIVELY SWIFT AND UNSUPPORTIVE OF
HEAVY RAINFALL DURATIONS THAT COULD LEAD TO FLASH FLOODING
POTENTIAL. STORMS THAT ORIENT ALONG WEST TO EAST BOUNDARIES WILL BE
MOST LIKELY TO PRODUCE STRONG WIND GUSTS.

WITH BUILDING HEIGHTS OVER THE AREA...THERE SHOULD BE A GREATER
DIURNAL PATTERN TO THE CONVECTION WITH SHOWERS/STORMS DIMINISHING
QUICKLY IN THE EARLY EVENING FOLLOWED BY MINIMAL RAIN CHANCES
OVERNIGHT. FOR SUNDAY THROUGH SUNDAY NIGHT...EXPECT GREATER
INSTABILITY/MOISTURE TO BECOME MORE FOCUSED OVER WESTERN PORTIONS OF
THE ARKLAMISS AS THE SOUTHEAST CONUS RIDGE INTENSIFIES AND EXPANDS
WESTWARD. THIS WILL MEAN DECREASING POPS FOR EASTERN MS - BUT WITH
PRECIPITABLE WATER REMAINING NEAR TWO INCHES ALONG/W OF THE MS
RIVER...HAVE KEPT HIGHER POPS GOING THERE IN THE FORECAST FOR SUNDAY
AFTN. A SIMILAR THERMODYNAMIC SET-UP SHOULD YIELD THE POTENTIAL FOR A
FEW STRONG STORMS AGAIN SUNDAY AFTERNOON. HAVE INCREASED CONSENSUS
GUIDANCE HIGH TEMPERATURES SLIGHTLY AND CUT LOWS A BIT BASED ON
RECENT TRENDS. /EC/

MONDAY THROUGH FRIDAY...OF INTEREST IS THE DISORGANIZED TROPICAL
WAVE OVER CENTRAL AMERICA PUSHING TOWARD THE YUCATAN PENINSULA. THE
GFS AND CANADIAN MODELS HAS THIS WEAK WAVE PUSHING INLAND OVER THE
NORTHWEST GULF COAST THEN PUSH IT NORTH INTO THE ARKLATEX REGION
DURING THE WORKWEEK. MOREOVER...THE CANADIAN MODEL HAS THIS WAVE
COMBINING WITH A WEAK SHORT WAVE FOR A LITTLE BETTER AMPLIFICATION
AND INCREASED LOW/MID LEVEL FLOW (~25-40 KNOTS) HELPING TO BRING
SOME STRONG THUNDERSTORM POTENTIAL GENERALLY WEST OF THE MS RIVER.
THE ECMWF MODEL HAS A WEAKER SHEAR AXIS LOCATED FARTHER WEST THROUGH
CENTRAL TEXAS.

A PLUME OF MOISTURE WITH PWATS AROUND 2.3 INCHES WILL SURGE ACROSS
THE WEST PORTION OF THE REGION...WHICH WILL PUSH THE DRIER AIR EAST
OF THE REGION. THIS WILL BRING THE POTENTIAL OF EFFICIENT LOCALLY
HEAVY RAINFALL OVER THE WEST. THE GFS LOOKS TO BE TOO FAR EAST WITH
THE HIGHER PWATS. MODELS ARE STILL SHOWING THE BEST RAINFALL AMOUNTS
DOWN AROUND THE COASTAL AREAS. THIS IS THE FIRST MODEL RUN SHOWING
THIS WAVE SO WELL IN THE LOW TO MIDLEVELS AS FAR AS JET ENERGY IS
CONCERNED. EXPECT MAINLY DIURNALLY DRIVEN CONVECTION FOR THE PERIOD.
SO WITH THIS IN MIND WILL KEEP THE HWO CLEAR FOR NOW SINCE THE ECMWF
WAS FARTHER WEST WITH THE BETTER JET DYNAMICS. WILL WATCH FOR FUTURE
MODEL RUNS WITH THIS FEATURE./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  72  89  71 /  70  25  41  13
MERIDIAN      90  69  90  69 /  57  21  28   8
VICKSBURG     90  72  89  73 /  70  29  59  18
HATTIESBURG   89  72  90  72 /  70  31  45  11
NATCHEZ       88  73  88  72 /  68  31  60  19
GREENVILLE    91  73  90  72 /  69  33  54  24
GREENWOOD     91  72  90  72 /  59  30  36  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/AEG/EC/17
Hazardous weather outlook, Jun 13, 4:30 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CDT SAT JUN 13 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
140930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
430 AM CDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

EC

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 13, 12:55 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT SAT JUN 13 2015

MSZ065-066-073-074-131830-
FORREST MS-COVINGTON MS-LAMAR MS-JONES MS-
1255 PM CDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON...
NORTHERN FORREST...SOUTHWESTERN JONES AND NORTHEASTERN LAMAR COUNTIES
UNTIL 130 PM CDT...

AT 1254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HATTIESBURG AND PETAL...MOVING NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3148 8959 3161 8927 3134 8914 3131 8915
      3124 8932 3124 8934 3120 8946
TIME...MOT...LOC 1754Z 149DEG 18KT 3133 8927

AEG
Special weather statement, Jun 13, 12:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SAT JUN 13 2015

MSZ052-058-131845-
LAUDERDALE MS-CLARKE MS-
1259 PM CDT SAT JUN 13 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLARKE AND
SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 145 PM CDT...

AT 1258 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR STONEWALL...OR NEAR QUITMAN...MOVING NORTH AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERIDIAN...QUITMAN...MARION...STONEWALL...SAVOY...INCREASE...
MIDDLETON...BARNETT...ZERO...DE SOTO...NELLIEBURG...SABLE...MEEHAN...
SYKES...SUQUALENA AND PACHUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 8855 3197 8891 3249 8891 3249 8854
TIME...MOT...LOC 1758Z 180DEG 35KT 3212 8873

AEG
Special weather statement, Jun 13, 1:13 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT SAT JUN 13 2015

MSZ065-066-074-131845-
FORREST MS-COVINGTON MS-JONES MS-
113 PM CDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON...
NORTHWESTERN FORREST AND SOUTHWESTERN JONES COUNTIES UNTIL 145 PM
CDT...

AT 112 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAWLS SPRINGS...OR 7 MILES NORTH OF WEST HATTIESBURG...MOVING
NORTH AT 25 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLLINS...SANFORD...MOSELLE...EASTABUCHIE...RAWLS
SPRINGS AND SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3143 8945 3144 8952 3168 8960 3172 8929
      3139 8924 3137 8945
TIME...MOT...LOC 1812Z 170DEG 22KT 3143 8940

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:55 PM CDTSpecial Weather StatementJANForrest35 min
Jun 13, 12:59 PM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
Jun 13, 1:13 PM CDTSpecial Weather StatementJANCovington32 min
Jun 13, 1:41 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Simpson, Smith64 min
Jun 13, 1:55 PM CDTSpecial Weather StatementJANAdams35 min
Jun 13, 2:00 PM CDTSpecial Weather StatementJANClarke45 min
Jun 13, 2:12 PM CDTSpecial Weather StatementJANSimpson33 min
Jun 13, 2:25 PM CDTSpecial Weather StatementJANSimpson50 min
Jun 13, 3:05 PM CDTSpecial Weather StatementJANClaiborne25 min
Jun 13, 3:10 PM CDTSpecial Weather StatementJANRankin35 min
Jun 13, 3:25 PM CDTSpecial Weather StatementJANHinds50 min
Jun 13, 3:43 PM CDTSpecial Weather StatementJANAttala, Madison, Yazoo47 min
Jun 13, 3:58 PM CDTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo29 min
Jun 13, 4:02 PM CDTSpecial Weather StatementJANWarren28 min
Jun 13, 4:16 PM CDTSpecial Weather StatementJANLowndes44 min
Jun 13, 4:29 PM CDTSpecial Weather StatementJANIssaquena46 min
Jun 13, 4:49 PM CDTSpecial Weather StatementJANCarroll, Clay, Montgomery, Oktibbeha, Webster41 min
Jun 13, 4:57 PM CDTSpecial Weather StatementJANHumphreys33 min
Jun 13, 5:07 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington53 min
Jun 13, 5:30 PM CDTSpecial Weather StatementJANGrenada45 min
Jun 13, 5:38 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.